Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Des Moines, IA

June 23, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 4:33 PM CDT for 4 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 4:33 PM CDT (21:33 UTC)
Expired
Jun 23, 2009, 5:15 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:48 PM CDTTSTM WND GST 60Atlantic, IATRAINED SPOTTER REPORTS WINDS OF 60 MPH WITH TREES AND POWER LINES DOWN IN ATLANTIC.
Jun 23, 5:00 PM CDTTSTM WND GST 701 Wsw Adair, IATORRENTIAL WIND DRIVEN RAIN. ZERO VISIBILITY. PEA SIZED HAIL. ALONG I80 NEAR EXIT 75. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5075 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 232133
SVRDMX
IAC001-009-029-077-232215-
/O.NEW.KDMX.SV.W.0113.090623T2133Z-090623T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHERN CASS COUNTY IN SOUTHWEST IOWA...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 515 PM CDT

* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
  KIMBALLTON...OR 54 MILES SOUTH OF IDA GROVE...AND WAS MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUDUBON AIRPORT AND AUDUBON BY 440 PM CDT...
  EXIRA AND BRAYTON BY 445 PM CDT...
  ANITA BY 500 PM CDT...
  ADAIR BY 505 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 79.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND WINDS TO 
70 MPH IN SHELBY COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.

&&

LAT...LON 4151 9516 4152 9506 4159 9506 4160 9510
      4160 9511 4176 9511 4183 9507 4162 9449
      4135 9466 4139 9517 4150 9517
TIME...MOT...LOC 2133Z 287DEG 34KT 4162 9505

$$

BOKSA
1 follow-up statement
000 
WWUS53 KDMX 232204
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT TUE JUN 23 2009

IAC001-009-029-077-232215-
/O.CON.KDMX.SV.W.0113.000000T0000Z-090623T2215Z/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
504 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR AUDUBON...SOUTHWESTERN GUTHRIE...NORTHERN CASS AND NORTHWESTERN
ADAIR COUNTIES...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ADAIR...OR 52 MILES WEST OF DES MOINES...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4151 9516 4152 9506 4159 9506 4160 9510
      4160 9511 4176 9511 4183 9507 4162 9449
      4135 9466 4139 9517 4150 9517
TIME...MOT...LOC 2204Z 287DEG 35KT 4150 9460

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 23, 3:34 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT TUE JUN 23 2009

.SHORT TERM /TONIGHT/...
ONGOING EXTREME INSTABILITY AND SEVERE CONCERNS WILL CONTINUE THIS
EVENING. SOME THREAT FOR HEAVY RAINFALL WITH TRAINING CELLS...WILL
BE LETTING THE NORTHERN SECTIONS OF THE HEAT ADV EXPIRE AT 7 PM WITH
THE EXCESSIVE HEAT WARNING AND EXTENSION OF THE HEAT ADVISORY
CONTINUING OVER THE SOUTH FOR THE REMAINDER OF TNT AND WED. BOUNDARY
MAY REFIRE STORMS LATE TONIGHT THOUGH WITH SOME LESSENING OF
INSTABILITY OVERNIGHT...HAVE TRIMMED POPS BACK UNTIL AFT 06Z WHEN
SOME RETURN FLOW MAY RESULT IN ADDITIONAL STORMS AT THAT TIME.

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
KIND OF A SIMILAR PATTERN WEDNESDAY AS TODAY. THERE MAY BE AN
EXITING MCS ACROSS THE SOUTHEAST IN THE EARLY MORNING...THEN THERE
SHOULD BE ANOTHER MCS MOVING INTO NW IA DURING THE LATER MORNING
AND MOVING/DEVELOPING EAST AND SOUTHEAST DURING THE AFTERNOON.
COLD FRONT WILL BE DROPPING SOUTH THROUGH THE CWA DURING THE AFTN
AND WILL ADD TO THE LOW LEVEL FORCING...THOUGH CONVERGENCE ON THE
WEAKER SIDE. THOUGH THERE IS SOME CONCERN ABOUT HOW CONVECTIVE
OUTFLOWS MAY IMPACT MAGNITUDE OF INSTABILITY...STILL APPEARS THAT
WE WILL BE SUFFICIENTLY UNSTABLE TO PROMOTE AND SUSTAIN STRONG AND
POTENTIALLY SEVERE CONVECTION AT ANY TIME INTO WEDNESDAY NIGHT.
RAINFALL RATES WILL BE HIGH GIVEN THE ABNORMALLY HIGH PWAT LEVELS
AND LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE IN AREAS THAT
RECEIVE REPEATED THUNDERSTORMS. WILL PROBABLY HAVE ONE MORE MCS TO
DEAL WITH OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY...BEFORE
THE FRONT IS FINALLY SUPPRESSED TO OUR SOUTH AND WE GET A COUPLE
OF DAYS OF DRY AND COOLER WEATHER.

REGARDING THE HEAT...HAVE CONTINUED EXCESSIVE HEAT WARNING THROUGH
WEDNESDAY FOR MUCH OF CENTRAL IOWA SOUTH OF I-80. HOWEVER...THERE
IS SOME UNCERTAINTY...ESPECIALLY ON THE NORTH AND EAST EDGE OF
THIS WARNING THAT CONVECTIVE OUTFLOWS FROM TONIGHT MAY NOT ALLOW
TEMPS AND RH LEVELS TO COMBINE FOR THE 110 HEAT INDEX THAT WE ARE
EXPECTING. HOWEVER...IF THE OUTFLOWS ARE OVERCOME...THEN IT SEEMS
REASONABLE THAT THE AIRMASS SOUTH OF THE FRONT WILL BE AS HOT AND
HUMID AS IT WAS TODAY.

NEXT PERIOD OF CONCERN IS FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER
500 MB TROUGH PASSES TO OUR NORTH AND A SURFACE COOL FRONT MOVES
THROUGH. HAVE GONE WITH THE BETTER CHANCES NORTHERN HALF...CLOSER
TO UPPER LEVEL FORCING. UNCERTAINY ABOUNDS EARLY NEXT WEEK AS GFS
SENDS ANOTHER UPPER LEVEL WAVE ACROSS THE NRN CONUS...BUT THE EC
AND GFS ENSEMBLE MAINTAIN THE UPPER LEVEL RIDGE AXIS TO OUR WEST.
HAVE JUST VERY LOW POPS MONDAY INTO TUESDAY...AND MAINLY IN THE
NORTH.

THE GOOD NEWS IS THAT TEMPERATURES WILL BE COOLER THAN CURRENT
LEVELS...GENERALLY AROUND NORMAL.

&&

.AVIATION...23/18Z
LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL
IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED
VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO
SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER
SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME
THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT
TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO
PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK
TO BE MOST FAVORABLE AT PRESENT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS-
MADISON-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CARROLL-CERRO GORDO-CRAWFORD-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-MARSHALL-POWESHIEK-STORY-TAMA-
WINNEBAGO-WORTH-WRIGHT.

HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR DAVIS-JASPER-MAHASKA-
WAPELLO.

&&

SHORT TERM...REV
LONG TERM...MOYER
AVIATION...REV
Hazardous weather outlook, Jun 23, 3:25 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT TUE JUN 23 2009

IAZ057>060-070>074-081>085-092>096-242030-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-
ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. AN EXCESSIVE
HEAT WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. STORMS
COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON
HEAT INDEX VALUES GREATER THAN 110 DEGREES EXPECTED THROUGH WEDNESDAY.
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES THIS AFTERNOON THROUGH
WEDNESDAY NIGHT.

IAZ006-007-016-017-025>028-036>039-044>050-061-062-075-086-097-
242030-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH 7 PM.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SOME STORMS
COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS AND HEAVY RAINFALL THE
MAIN THREATS. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH
FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA
THROUGH 9 PM WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

IAZ004-005-015-023-024-033>035-242030-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE TONIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

REV

In the hours before

Local storm report, Jun 23, 4:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     3 N STEAMBOAT ROCK      42.45N 93.06W
06/23/2009  M68 MPH          HARDIN             IA   MESONET

            IOWA DOT RWIS SITE.

&&

SMALL
Local storm report, Jun 23, 4:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     DALLAS CENTER           41.68N 93.98W
06/23/2009  E65.00 MPH       DALLAS             IA   TRAINED SPOTTER

&&

LEE
Local storm report, Jun 23, 4:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     KELLEY                  41.95N 93.66W
06/23/2009                   STORY              IA   LAW ENFORCEMENT

            18 INCH DIAMETER TREE SNAPPED OFF AND BLOWN DOWN.

&&

BMOYER
Local storm report, Jun 23, 4:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     3 S CLARKSVILLE         42.74N 92.67W
06/23/2009  E70 MPH          BUTLER             IA   COUNTY OFFICIAL

            FIRE DEPT REPORTS WIND GUST.

&&

RVACHALE
Local storm report, Jun 23, 4:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     2 W DALLAS CENTER       41.69N 94.02W
06/23/2009                   DALLAS             IA   FIRE DEPT/RESCUE

            TREE DAMAGE IN DALLAS CENTER...SIGN DAMAGE AND POWER
            LINES DOWN. HIGHWAY 169 AND HIGHWAY 44.

&&

SMALL
Local storm report, Jun 23, 4:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             5 W DALLAS CENTER       41.68N 94.09W
06/23/2009  E0.75 INCH       DALLAS             IA   TRAINED SPOTTER

            DIME TO PENNY HAIL REPORTED.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:31 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jun 23, 1:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac51 min
Jun 23, 1:53 PM CDTTornado WarningDMXCalhoun, Webster24 min
Jun 23, 2:15 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more20 hr
Jun 23, 2:40 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright50 min
Jun 23, 2:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright41 min
Jun 23, 3:14 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Hardin46 min
Jun 23, 3:15 PM CDTAreal Flood AdvisoryDMXFranklin, Wright90 min
Jun 23, 3:23 PM CDTSevere Thunderstorm WarningDMXBoone, Greene52 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin50 min
Jun 23, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk55 min
Jun 23, 3:48 PM CDTSevere Thunderstorm WarningDMXPolk, Story57 min
Jun 23, 4:01 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama44 min
Jun 23, 4:03 PM CDTAreal Flood AdvisoryDMXDallas, Polk6 hr
Jun 23, 4:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy51 min
Jun 23, 4:12 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk48 min
Jun 23, 4:12 PM CDTTornado WarningDMXBlack Hawk33 min
Jun 23, 4:18 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story, Tama57 min
Jun 23, 4:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren55 min
Jun 23, 4:28 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison62 min
Jun 23, 4:42 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama48 min
Jun 23, 4:44 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 23, 4:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie40 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer16 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren47 min
Jun 23, 5:00 PM CDTAreal Flood AdvisoryDMXAdair, Guthrie119 min
Jun 23, 5:00 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren45 min
Jun 23, 5:11 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek49 min
Jun 23, 5:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Union47 min
Jun 23, 5:22 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison6 hr
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison33 min
Jun 23, 5:38 PM CDTAreal Flood AdvisoryDMXMadison3 hr
Jun 23, 5:42 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello48 min
Jun 23, 6:02 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Madison, Union, Warren28 min
Jun 23, 6:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis32 min
Jun 23, 6:40 PM CDTFlash Flood WarningDMXPolk6 hr
Jun 23, 6:47 PM CDTSevere Thunderstorm WarningDMXDecatur28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.